MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC. WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710FJ282RTS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturing record evaluation cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a male patient ((b)(6)) underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and a webster ® cs catheter with ez steer¿ technology and suffered cardiac tamponade requiring pericardiocentesis.During the mapping phase the intracardiac echocardiography (ice) catheter was positioned to visualize the thermocool® smart touch® sf uni-directional navigation catheter ablation catheter in the left ventricle (lv), at that time, cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove 237 cc of fluid from the pericardial space.The patient was reported in stable condition after pericardial drainage.The patient kept overnight and was discharged the next day.Patient¿s outcome is fully recovered.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related, he believed it occurred either during the transseptal puncture or cs catheter placement.There was no evidence of steam pop nor change in the impedance value throughout the 2 ablations performed.The thermocool® smart touch® sf uni-directional navigation catheter was set per normal smartablate settings: 2cc/min during mapping, 8cc/min when applying 30w and less and 15cc/min when applying 31w and greater.No error messages were observed on any bwi equipment during the procedure.The thermocool® smart touch® sf uni-directional navigation catheter was not in close proximity to another catheter and it was zeroed after the initial warm-up phase post catheter connection to the carto® 3 piu.The carto® 3 system did not indicate to re-zero the catheter.Based on the information available, it has been determined that the event will be reported under both bwi products, the thermocool® smart touch® sf uni-directional navigation catheter and the webster ® cs catheter with ez steer¿ technology as both were in use at the time of the adverse event.As such, biosense webster manufacturer's reference number (b)(4) has two reports related to the same event: mfr # 2029046-2019- 03227 for product code d134702 (thermocool® smart touch® sf uni-directional navigation catheter); this mfr # for product code bd710fj282rts (webster ® cs catheter with ez steer¿ technology).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER¿ THECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8670280
Report Number2029046-2019-03228
Device Sequence Number263552
Product Code DRF
UDI-Device Identifier10846835002430
UDI-Public10846835002430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD710FJ282RTS
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age60 YR
Patient Weight98